Journal of Global Optimization

, Volume 57, Issue 4, pp 1385–1399 | Cite as

Maximal, potential and singular operators in vanishing generalized Morrey spaces

  • Natasha SamkoEmail author


We introduce vanishing generalized Morrey spaces \({V\mathcal{L}^{p,\varphi}_\Pi (\Omega), \Omega \subseteq \mathbb{R}^n}\) with a general function \({\varphi(x, r)}\) defining the Morrey-type norm. Here \({\Pi \subseteq \Omega}\) is an arbitrary subset in Ω including the extremal cases \({\Pi = \{x_0\}, x_0 \in \Omega}\) and Π = Ω, which allows to unify vanishing local and global Morrey spaces. In the spaces \({V\mathcal{L}^{p,\varphi}_\Pi (\mathbb{R}^n)}\) we prove the boundedness of a class of sublinear singular operators, which includes Hardy-Littlewood maximal operator and Calderon-Zygmund singular operators with standard kernel. We also prove a Sobolev-Spanne type \({V\mathcal{L}^{p,\varphi}_\Pi (\mathbb{R}^n) \rightarrow V\mathcal{L}^{q,\varphi^\frac{q}{p}}_\Pi (\mathbb{R}^n)}\) -theorem for the potential operator I α . The conditions for the boundedness are given in terms of Zygmund-type integral inequalities on \({\varphi(x, r)}\). No monotonicity type condition is imposed on \({\varphi(x, r)}\). In case \({\varphi}\) has quasi- monotone properties, as a consequence of the main results, the conditions of the boundedness are also given in terms of the Matuszeska-Orlicz indices of the function \({\varphi}\). The proofs are based on pointwise estimates of the modulars defining the vanishing spaces


Morrey spaces Vanishing generalized Morrey spaces Maximal operator Singular operator Potential operator 

Mathematics Subject Classification



Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Adams D.R.: A note on Riesz potentials. Duke Math. 42, 765–778 (1975)CrossRefGoogle Scholar
  2. 2.
    Arai H., Mizuhara T.: Morrey spaces on spaces of homogeneous type and estimates for \({\square_{b}}\) and the Cauchy-Szego projection. Math. Nachr. 185(1), 5–20 (1997)CrossRefGoogle Scholar
  3. 3.
    Bary N.K., Stechkin S.B.: Best approximations and differential properties of two conjugate functions. (Russian) Trudy Mosk. Mat. Obschestva. 5, 483–522 (1956)Google Scholar
  4. 4.
    Chiarenza F., Francaiosi M.: A generalization of a theorem by C. Miranda. Annali di Matematica pura ed applicata (IV) CLXI, 285–297 (1992)CrossRefGoogle Scholar
  5. 5.
    Chiarenza F., Frasca M.: Morrey spaces and Hardy–Littlewood maximal function. Rend. Math. 7, 273–279 (1987)Google Scholar
  6. 6.
    Duoandikoetxea, J.: Fourier analysis. Amer. Math. Soc. Graduate Studies vol. 29 (2001)Google Scholar
  7. 7.
    Dzhumakaeva, G.T., Nauryzbaev, K.Zh.: Lebesgue-Morrey spaces. Izv. Akad. Nauk Kazakh. SSR Ser. Fiz.-Mat. (5):7–12, 79 (1982)Google Scholar
  8. 8.
    Giaquinta M.: Multiple integrals in the calculus of variations and non-linear elliptic systems. Princeton Univ. Press, Princeton (1983)Google Scholar
  9. 9.
    Hedberg L.I.: On certain convolution inequalities. Proc. Amer. Math. Soc. 36(2), 505–510 (1972)CrossRefGoogle Scholar
  10. 10.
    Karapetiants N.K., Samko N.: Weighted theorems on fractional integrals in the generalized Hölder spaces \({{H}_0^\varphi (x, \rho)}\) via the indices \({m_\varphi}\) and \({{M}_\varphi}\),. Fract. Calc. Appl. Anal. 7(4), 437–458 (2004)Google Scholar
  11. 11.
    Kufner A., John O., Fuçik S.: Function Spaces. Noordhoff International Publishing, Leyden, Publishing House Czechoslovak Academy of Sciences, Prague (1977)Google Scholar
  12. 12.
    Kurata K., Nishigaki S., Sugano S.: Boundedness of integral operators on generalized Morrey spaces and its application to Schrödinger operators. Proc. Amer. Math. Soc. 128, 1125–1134 (2000)CrossRefGoogle Scholar
  13. 13.
    Lukkassen D., Medell A., Persson L.-E., Samko N.: Hardy and singular operators in weighted generalized Morrey spaces with applications to singular integral equations. Math. Methods Appl. Sci. 35(11), 1300–1311 (2012)CrossRefGoogle Scholar
  14. 14.
    Maligranda L.: Indices and interpolation. Dissertationes Math. (Rozprawy Mat.) 234, 49 (1985)Google Scholar
  15. 15.
    Maligranda L.: Orlicz Spaces and Interpolation. Departamento de Matemática, Universidade Estadual de Campinas, Campinas SP Brazil (1989)Google Scholar
  16. 16.
    Matuszewska W., Orlicz W.: On some classes of functions with regard to their orders of growth. Studia Math. 26, 11–24 (1965)Google Scholar
  17. 17.
    Morrey C.B.: On the solutions of quasi-linear elliptic partial differential equations. Trans. Amer. Math. Soc. 43, 126–166 (1938)CrossRefGoogle Scholar
  18. 18.
    Mizuhara T.: Boundedness of some classical operators on generalized Morrey spaces. In: Igari, S. (ed.) Harmonic Analysis, ICM 90 Satellite Proceedings, pp. 183–189. Springer, Tokyo (1991)CrossRefGoogle Scholar
  19. 19.
    Nakai E.: The Campanato, Morrey and Holder spaces on spaces of homogeneous type. Studia Math 176, 1–19 (2006)CrossRefGoogle Scholar
  20. 20.
    Nakai E.: Hardy-Littlewood maximal operator, singular integral operators and the Riesz potentials on generalized Morrey spaces. Math. Nachr. 166, 95–103 (1994)CrossRefGoogle Scholar
  21. 21.
    Nakai E.: On generalized fractional integrals. Taiwanese J. Math. 5(3), 587–602 (2001)Google Scholar
  22. 22.
    Nakai E., Sumitomo H.: On generalized Riesz potentials and spaces of some smooth functions. Sci. Math. Jpn. 54(3), 463–472 (2001)Google Scholar
  23. 23.
    Peetre J.: On the theory of \({\mathcal{L}_{p,\lambda}}\) spaces. J. Funct. Anal. 4, 71–87 (1969)CrossRefGoogle Scholar
  24. 24.
    Persson L.-E., Samko N.: Weighted Hardy and potential operators in the generalized Morrey spaces. J. Math. Anal. Appl. 377, 792–806 (2011)CrossRefGoogle Scholar
  25. 25.
    Persson L.-E., Samko N., Wall P.: Quasi-monotone weight functions and their characteristics and applications. Math. Inequal. Appl. 12(3), 685–705 (2012)Google Scholar
  26. 26.
    Ragusa M.A.: Commutators of fractional integral operators on vanishing-Morrey spaces. J. Global Optim. 40(1–3), 361–368 (2008)CrossRefGoogle Scholar
  27. 27.
    Samko N.: Parameter depending almost monotonic functions and their applications to dimensions in metric measure spaces. J. Funct. Spaces Appl. 7(1), 61–89 (2009)CrossRefGoogle Scholar
  28. 28.
    Samko N.: Weighted Hardy and singular operators in Morrey spaces. J. Math. Anal. Appl. 350, 56–72 (2009)CrossRefGoogle Scholar
  29. 29.
    Samko, N.: Weighted Hardy and potential operators in Morrey spaces. J. Funct. Spaces Appl. (1912). ID 678171 (2012)Google Scholar
  30. 30.
    Sawano, Y., Sugano, S., Tanaka, H.: A note on generalized fractional integral operators on generalized Morrey spaces. Bound Value Probl. INDO. 835865. doi: 10.1155/2009/835865 (2009)
  31. 31.
    Shirai S.: Necessary and sufficient conditions for boundedness of commutators of fractional integral operators on classical Morrey spaces. Hokkaido Math. J. 35(3), 683–696 (2006)Google Scholar
  32. 32.
    Spanne S.: Some function spaces defined by using the mean oscillation over cubes. Ann. Scuola Norm. Sup. Pisa 19, 593–608 (1965)Google Scholar
  33. 33.
    Sugano S., Tanaka H.: Boundedness of fractional integral operators on generalized Morrey spaces. Sci. Math. Jpn. 58(3), 531–540 (2003)Google Scholar
  34. 34.
    Taylor M.E.: Tools for PDE: Pseudodifferential Operators, Paradifferential Operators, and Layer Potentials, volume 81 of Math. Surveys and Monogr. AMS, Providence, R.I (2000)Google Scholar
  35. 35.
    Vitanza, C.: Functions with vanishing Morrey norm and elliptic partial differential equations. In: Proceedings of methods of real analysis and partial differential equations, Capri, pp. 147–150. Springer (1990)Google Scholar
  36. 36.
    Zorko C.T.: Morrey space. Proc. Amer. Math. Soc. 98(4), 586–592 (1986)CrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2012

Authors and Affiliations

  1. 1.Luleå University of TechnologyLuleåSweden
  2. 2.Narvik University CollegeNarvikNorway

Personalised recommendations